Balanced 6x6 designs for 4 equally replicated treatments

Preece, Donald A. and Brading, P.W (1994) Balanced 6x6 designs for 4 equally replicated treatments. Discrete Mathematics, 125 (1-3). pp. 319-327. ISSN 0012-365X. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


This paper considers 6 x 6 row-and-column designs in which (i) each of 4 treatments is replicated 9 times, (ii) each treatment occurs either once or twice in each row and each column, (iii) exactly 2 treatments are duplicated in each row and each column, and (iv) each of the 6 pairs of treatments is duplicated in exactly one row and exactly one column. These designs are balanced in a statistical as well as combinatorial sense and have been of statistical interest for more than 40 years. But they have not hitherto been enumerated. A backtracking search process [6] has now been used to enumerate the designs that are inequivalent under independent row permutations, column permutations, relabelling of the treatments and transposition about the main diagonal; just over half-a-million inequivalent designs were found. With attention restricted to designs symmetrical about the main diagonal, 920 designs were found, including only 2 with automorphism group of size 12 (the maximum possible). Some balanced superimpositions of one of the designs of another are presented.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: O.O. Odanye
Date Deposited: 16 Jun 2009 01:04
Last Modified: 23 Apr 2014 11:13
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year